MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD SAF-T-INTIMA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD SAF-T-INTIMA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER
Model Number 383336
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd saf-t-intima¿ closed iv catheter system it was damaged and leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: regarding broken saf-t-intima items today.Item# 383336.Additional information received 29-nov-2022: do you know the date of event? (b)(6) 2022, (b)(6) 2022, and (b)(6) 2022.Do you know that lot number? no i don't know the lot number for the first 2 incidents.The third was lot #1287217 was there any patient impact or harm due to the reported issue? if so please advise if there was a need for any medical treatment or intervention needed.Yes, the first 2 incidents caused chemo spills with significant clean up.
 
Event or Problem Description
It was reported while using bd saf-t-intima¿ closed iv catheter system it was damaged and leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: regarding broken saf-t-intima items today.Item# 383336.Additional information received 29-nov-2022 ¿ do you know the date of event? 11/7/22, 11/15/22, and 11/21/22 ¿ do you know that lot number? no i don't know the lot number for the first 2 incidents.The third was lot #1287217.¿ was there any patient impact or harm due to the reported issue? if so please advise if there was a need for any medical treatment or intervention needed.Yes, the first 2 incidents caused chemo spills with significant clean up.
 
Additional Manufacturer Narrative
H6: investigation summary our quality engineer inspected the 1 photo submitted for evaluation.The reported issue of adapter / connector defective / damaged was confirmed upon inspection of the photo.Analysis of the sample showed that the sample in the photo was missing threading on the adapter.The reported issue of leakage was confirmed upon inspection of the photo.Analysis of the sample showed that the sample in the photo was missing threading on the adapter, which would result in a failed connection and leakage.Bd determined that the cause of the failure was related to a molding error in our supplier¿s process.No dhr review was performed since the customer did not provide a batch number to report.H3 other text : see h10.

Brand Name
BD SAF-T-INTIMA¿ CLOSED IV CATHETER SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15970445
Report Number1710034-2022-00796
Device Sequence Number12156045
Product Code FOZ
UDI-Device Identifier30382903833369
UDI-Public(01)30382903833369
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K923702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number383336
Device Catalogue Number383336
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown